Alert archive / New York / Small Craft Advisories in 2016

Small Craft Advisory 90, NWS New York, NY

October 20, 2016

NWS New York, NY issued this small craft advisory at Oct 20, 2016, 3:48 PM EDT. It took effect at Oct 21, 2016, 6:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 20, 2016, 3:48 PM EDT (19:48 UTC)
In effect from
Oct 21, 2016, 6:00 PM EDT
Expired
Oct 21, 2016, 3:33 AM EDT
In force
Issued by
NWS New York, NY

The text

As transmitted.

927 
WHUS71 KOKX 201948
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
348 PM EDT THU OCT 20 2016

...GUSTY EAST WINDS AND ROUGH SEAS OVER THE EASTERN OCEAN WATERS
THROUGH THIS EVENING...

...INCREASING WINDS AND SEAS FRIDAY NIGHT AND GALES POSSIBLE
SATURDAY...

ANZ353-355-210800-
/O.NEW.KOKX.SC.Y.0090.161021T2200Z-161022T1000Z/
/O.NEW.KOKX.GL.A.0022.161022T1000Z-161023T1000Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
348 PM EDT THU OCT 20 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM FRIDAY TO 6 AM EDT
SATURDAY...
...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM FRIDAY TO 6 AM EDT
SATURDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS
IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT.

* WINDS AND SEAS...SOUTHERLY WINDS BECOMING WEST 20 TO 30 KT WITH
  GUSTS UP TO 40 KT. SEAS BUILDING TO 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ350-210800-
/O.CON.KOKX.SC.Y.0089.000000T0000Z-161021T0400Z/
/O.NEW.KOKX.GL.A.0022.161022T1000Z-161023T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
348 PM EDT THU OCT 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY
NIGHT.

* WINDS AND SEAS...SOUTHEAST WINDS UP TO 25 KT THIS EVENING AND
  SEAS 3 TO 5 FT...THEN SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP
  TO 40 KT BY SATURDAY. SEAS 6 TO 9 FEET SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ330-335-338-340-345-210800-
/O.NEW.KOKX.GL.A.0022.161022T1000Z-161023T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
348 PM EDT THU OCT 20 2016

...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY
NIGHT.

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 
  KT. SEAS 3 TO 5 FEET ACROSS THE LONG ISLAND SOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
2 follow-up statements
036 
WHUS71 KOKX 210002
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
802 PM EDT THU OCT 20 2016

...GUSTY EAST WINDS AND ROUGH SEAS OVER THE EASTERN OCEAN WATERS
TONIGHT...

...INCREASING WINDS AND SEAS FRIDAY NIGHT AND GALES POSSIBLE
SATURDAY...

ANZ350-210815-
/O.EXT.KOKX.SC.Y.0089.000000T0000Z-161021T1000Z/
/O.CON.KOKX.GL.A.0022.161022T1000Z-161023T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
802 PM EDT THU OCT 20 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
LATE SATURDAY NIGHT...

* WINDS AND SEAS...EAST WINDS AROUND 20 KT THIS EVENING AND SEAS 3
  TO 5 FT MUCH OF TONIGHT...THEN SOUTHWEST WINDS 20 TO 30 KT WITH
  GUSTS UP TO 40 KT BY SATURDAY. SEAS 6 TO 9 FEET ON SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ353-355-210815-
/O.CON.KOKX.SC.Y.0090.161021T2200Z-161022T1000Z/
/O.CON.KOKX.GL.A.0022.161022T1000Z-161023T1000Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
802 PM EDT THU OCT 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM FRIDAY TO
6 AM EDT SATURDAY...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
LATE SATURDAY NIGHT...

* WINDS AND SEAS...SOUTH WINDS BECOMING WEST 20 TO 30 KT WITH
  GUSTS UP TO 40 KT. SEAS BUILDING TO 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ330-335-338-340-345-210815-
/O.CON.KOKX.GL.A.0022.161022T1000Z-161023T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
802 PM EDT THU OCT 20 2016

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
LATE SATURDAY NIGHT...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT.
  SEAS 3 TO 5 FEET ON EASTERN LONG ISLAND SOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
396 
WHUS71 KOKX 210733
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
333 AM EDT FRI OCT 21 2016

...STRONG WEST-NORTHWEST WIND EVENT THIS WEEKEND...

ANZ353-355-212100-
/O.CAN.KOKX.SC.Y.0090.161021T2200Z-161022T1000Z/
/O.NEW.KOKX.SW.Y.0020.161021T2200Z-161022T1000Z/
/O.UPG.KOKX.GL.A.0022.161022T1000Z-161023T1000Z/
/O.NEW.KOKX.GL.W.0029.161022T1000Z-161023T2200Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
333 AM EDT FRI OCT 21 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 6 PM
THIS EVENING TO 6 AM EDT SATURDAY...

...GALE WARNING IN EFFECT FROM 6 AM SATURDAY TO 6 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 6 PM EDT SUNDAY. A SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED AND IS IN
EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT SATURDAY.

* WINDS AND SEAS...WEST WINDS 25 TO 35 KT SATURDAY INTO SUNDAY.
  GUSTS UP TO 45 KT SATURDAY AFTERNOON INTO SUNDAY MORNING.

* SEAS...5 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT
OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL
CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS
CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS
NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS
THAN IS NORMALLY EXPERIENCED. REMEMBER THAT BREAKING WAVES CAN
EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ350-212100-
/O.CAN.KOKX.SC.Y.0089.000000T0000Z-161021T1000Z/
/O.NEW.KOKX.SW.Y.0020.161021T2200Z-161022T1000Z/
/O.UPG.KOKX.GL.A.0022.161022T1000Z-161023T1000Z/
/O.NEW.KOKX.GL.W.0029.161022T1000Z-161023T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
333 AM EDT FRI OCT 21 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 6 PM
THIS EVENING TO 6 AM EDT SATURDAY...
...GALE WARNING IN EFFECT FROM 6 AM SATURDAY TO 6 PM EDT SUNDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 6 PM EDT SUNDAY. A SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED AND IS IN
EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT SATURDAY.

* WINDS AND SEAS...WEST WINDS 30 TO 40 KT SATURDAY INTO SUNDAY.
  GUSTS UP TO 45 KT...HIGHEST SATURDAY AFTERNOON INTO SUNDAY
  MORNING.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT
OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL
CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS
CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS
NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS
THAN IS NORMALLY EXPERIENCED. REMEMBER THAT BREAKING WAVES CAN
EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ330-335-338-340-345-212100-
/O.UPG.KOKX.GL.A.0022.161022T1000Z-161023T1000Z/
/O.NEW.KOKX.GL.W.0029.161022T1000Z-161023T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
333 AM EDT FRI OCT 21 2016

...GALE WARNING IN EFFECT FROM 6 AM SATURDAY TO 6 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 6 PM EDT SUNDAY. 

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Oct 20, 1:47 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Oct 20, 1:47 PM EDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service New York NY
147 PM EDT Thu Oct 20 2016

.SYNOPSIS...
A warm front will slowly approach from the south this afternoon and
tonight. A cold front will move through late Friday with showers
likely. Deepening low pressure tracks across the Northeast Friday
night into Saturday and then becomes nearly stationary across
Eastern Canada Saturday night into Sunday. A weak Alberta clipper
low and associated cold front will move through Sunday night into
Monday. High pressure builds in through mid week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Warm advection has resulted in scattered showers tracking NE
across eastern PA.

Easterly flow veers to the SE as the front begins to return north
this afternoon. Lower clouds are moving in from the south.once
these clouds settle in, temperatures will likely remain steady
through the afternoon.

Could see some light rain or drizzle locally this afternoon.

Temps hold around 70 which is still 5-8 degrees above normal,
but 15 degrees cooler than Wednesday. Winds will be gusty from the
east.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
Available NWP (NCEP Deterministic with 50% of the GEFS members and
the CMC and ECMWF Deterministic Runs) is in fairly good agreement
with low pressure at the triple point over SE New England by 00Z
Saturday. It remains to be seen how the subtropical low over the
Bahamas interacts with the baroclinic system, but am not currently
forecasting a lot on the QPF...around 1/2".

POPs for Friday remain unchanged in the likely range.

Temps for Friday are a bit of a challenge, but have favored warmer the
warmer GFS and ECMWF MOS based on trends and not expecting
continuous PCPN. This results in temps reaching the lower to mid
70s.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
There is better agreement amongst the global models in the closing
off of an upper low as an amplifying negatively tilted trough moves
into the area Friday night into Saturday. 00Z ECMWF is still
somewhat slower than operational GFS while the GGEM has become the
slowest of the operational runs. This uncertainty will be accounted
for in gradually diminishing rain chances during the day Saturday.
In addition, there are differences in the axis of the heaviest rain
with both the warm conveyor belt rain to the east of the low track
and with the frontogenetic forcing to the northwest. Based on a low
track to the east of the area, discounting heavy rain band in warm
sector across Eastern LI/SE CT Friday night as noted by ECMWF. That
being said, should the upper low cutoff a bit farther west, this
solution is plausible and will have to be watched in subsequent
model run.

Strong cold advection and gusty NW winds will ensue on the backside
of the deepening upper low Saturday and continues right through the
weekend as the low occludes and becomes nearly stationary across
Eastern Canada on Sunday.

By Sunday night, another shortwave moves around the backside of the
cutoff, and low pressure and associated cold front push through
later Sunday night into Monday. There is a low chance of showers
with this features, but winds turn to the NW and increase once again.

High pressure follows for the mid week period.

Much of the time period will be marked by unseasonably cool
conditions with the exception of Monday, which is forecast to be
near normal, before cooler air filters back in behind the front for
Tuesday and Wednesday.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
A warm front to the south will move northward towards the area
into this evening, and gradually pass north overnight.

Conditions gradually deteriorate heading into the evening. Good
model agreement with visibility and ceilings leading to a period
of LIFR conditions for all TAF sites starting around 06z. Keeping
drizzle in the forecast for the overnight ahead of the warm front.
Expecting temporary improvement in conditions towards mid-morning
on Friday, before a possible return to IFR/LIFR conditions during
the day tomorrow in any developing showers.

Easterly winds expecting to remain gusty ahead of the front, and
diminish this evening after the loss of daytime heating and as the
gradient relaxes.

     NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: Gusty easterly winds diminishing this evening.
LIFR conditions may develop earlier than forecast.

KLGA TAF Comments: LIFR conditions may develop earlier than
forecast.

KEWR TAF Comments: Gusty easterly winds diminishing this evening.
LIFR conditions may develop earlier than forecast.

KTEB TAF Comments: Gusty easterly winds diminishing this evening.
LIFR conditions may develop earlier than forecast.

KHPN TAF Comments: Gusty easterly winds diminishing this evening.
LIFR conditions may develop earlier than forecast.

KISP TAF Comments: Gusty easterly winds diminishing this evening.
LIFR conditions may develop earlier than forecast.

.Outlook for 18Z Friday through Tuesday...
.18Z FRI...Showers with MVFR or lower conditions likely. NW winds
G30-35KT developing late Friday night.
.SAT... NW winds G30-35KT. Chance of MVFR early.
.SAT NIGHT...Mainly VFR. W winds G25KT.
.SUN...VFR. W winds G30KT.
.SUN NIGHT...Mainly VFR. W winds G20KT.
.MON...Mainly VFR. W winds G20KT in the afternoon.
.TUE...Mainly VFR. NW winds G20KT.

&&

.MARINE...
SCA now in effect for ANZ350, eastern Ocean waters, through
midnight. East winds, as expected, are increasing, and seas are up
to 4 ft, with 5 footers likely. Otherwise, winds should remain just
below SCA levels this afternoon elsewhere with gusts into the
lower 20 KT range. Ocean seas west of Moriches Inlet NY are
expected to remain under 5 FT.

After a lull in winds Friday as a frontal boundary moves through.

Long Term:  There is the potential for W-NW gales stating Saturday and
continuing through the weekend, especially on the ocean, in the wake
of the frontal system and deepening low to the north. Winds should
diminish later Sunday, but turn NW and increase behind a cold front
Monday.

Seas build and will remain rather rough through much of the period
due to the gusty winds. Followed Nearshore Wave Prediction guidance,
and Wave Watch III output.

&&

.HYDROLOGY...
Rainfall overnight into Friday night should average around 1/2".
No hydrologic problems are expected. There after, no significant
rainfall is expected through the middle of next week.

&&

.TIDES/COASTAL FLOODING...
A Coastal Flood Statement remains in effect the western Long
Island Sound and for the south shore of Nassau County. Tidal
departures between 1/2 and 1 1/2 ft are expected which will cause
some locations to experience brief minor tidal flooding of the
more vulnerable shore roads and/or adjacent properties.

The potential also remains for minor coastal flooding ahead of an
approaching frontal system with the Fri afternoon high tide cycles.
Generally 1-2 ft departures are needed for minor flooding.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory until midnight EDT tonight for ANZ350.

&&

SYNOPSIS...Tongue/DW
NEAR TERM...Tongue/DW/PW
SHORT TERM...Tongue
LONG TERM...DW
AVIATION...CB/IRD
MARINE...Tongue/DW/PW
HYDROLOGY...Tongue/DW
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Oct 20, 3:28 PM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
328 PM EDT THU OCT 20 2016

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-211800-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
328 PM EDT THU OCT 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-211800-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
328 PM EDT THU OCT 20 2016

...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 12:15 PM EDTSmall Craft AdvisoryOKX15 hr
Oct 20, 3:48 PM EDTGale WatchOKX12 hr

Nearby

Small Craft Advisories in New York, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.